MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number F5ADP282RT
Medical Device Problem Codes Material Separation (1562); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with a webster and a hole was found in the shaft of the device.The device was damaged.It was reported that before the operation, after the package was opened, the shaft of the catheter was found with a hole (with no exposed wire).A second device was used to complete the operation.There was no adverse event reported on patient.
 
Additional Manufacturer Narrative
The product has not returned for analysis, however, a picture was provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 19-jul-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Additionally, the full udi has now been provided under field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
The device was damaged.It was reported that before the operation, after the package was opened, the shaft of the catheter was found with a hole (with no exposed wire).A second device was used to complete the operation.There was no adverse event reported on patient.Device evaluation details: a picture was provided by the customer for evaluation and the complaint device was also returned for evaluation.Evaluations have been completed.A visual inspection evaluation of the returned device was performed following bwi procedures.According to pictures provided by the customer, the shaft was observed damaged.Visual analysis of the returned device revealed that the shaft of the device was found broken with evidence of mechanical damage, and the internal wires exposed.All units are inspected prior to leaving the facility as there are functional tests and inspections at control points to avoid this type of damage from leaving the facility.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The catheter shaft broken issue reported by the customer was confirmed.The potential cause of the damage observed could be related to the manipulation of the device before the procedure; however, this cannot be conclusively determined.The catheter instructions for use (ifu) contain the following recommendations: the sterile packaging and catheter should be inspected prior to use.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19662670
Report Number2029046-2024-02226
Device Sequence Number6848464
Product Code DRF
UDI-Device Identifier10846835000467
UDI-Public(01)10846835000467(11)240228(17)270227(10)31269308M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF5ADP282RT
Device Lot Number31269308M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer07/19/2024
08/02/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/23/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown